Alert archive / California / Gale Watches in 2011
Gale Watch 36, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 10, 2011, 3:03 PM PST. It took effect at Dec 12, 2011, 7:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 10, 2011, 3:03 PM PST (23:03 UTC)
- In effect from
- Dec 12, 2011, 7:00 AM PST
- Expired
- Dec 11, 2011, 6:52 AM PST
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
482 WHUS76 KEKA 102303 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 303 PM PST SAT DEC 10 2011 PZZ470-110715- /O.NEW.KEKA.GL.W.0038.111211T2300Z-111212T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 303 PM PST SAT DEC 10 2011 ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 3 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM SUNDAY TO 3 PM PST MONDAY. * WINDS...NORTH WINDS OF 10 TO 20 KT WILL GRADUALLY INCREASE TO 20 TO 30 KT BY SUNDAY MORNING. GUSTS TO 35 KT ARE EXPECTED IN THE AFTERNOON. * WAVES...WIND WAVES AND FRESH SWELL WILL GRADUALLY BUILD TO AROUND 12 TO 14 FT BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ475-110715- /O.NEW.KEKA.SC.Y.0101.111211T2000Z-111212T1500Z/ /O.NEW.KEKA.GL.A.0036.111212T1500Z-111213T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 303 PM PST SAT DEC 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 7 AM PST MONDAY... ...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 7 AM PST MONDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM MONDAY MORNING THROUGH MONDAY AFTERNOON. * WINDS...N WINDS OF 5 TO 15 KT WILL INCREASE TO 20 30 KT SUNDAY MORNING. A FEW GUSTS TO 35 KT ARE POSSIBLE IN THE WESTERN PORTION SUNDAY AFTERNOON. THESE GUSTS WILL SPREAD ACROSS THE ZONE AND MAY COVER THE ENTIRE ZONE ON MONDAY. * WAVES...WIND WAVES AND FRESH SWELL WILL GRADUALLY BUILD TO AROUND 12 TO 14 FT BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ450-110715- /O.NEW.KEKA.SC.Y.0101.111211T2000Z-111213T1500Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 303 PM PST SAT DEC 10 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 7 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON SUNDAY TO 7 AM PST TUESDAY. * WINDS...NORTH WINDS AND WIND WAVES ARE EXPECTED TO INCREASE SUNDAY AFTERNOON TO 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
564 WHUS76 KEKA 111452 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 652 AM PST SUN DEC 11 2011 PZZ475-112300- /O.UPG.KEKA.SC.Y.0101.111211T2000Z-111212T1500Z/ /O.EXA.KEKA.GL.W.0038.111211T2300Z-111212T2300Z/ /O.UPG.KEKA.GL.A.0036.111212T1500Z-111213T0200Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 652 AM PST SUN DEC 11 2011 ...GALE WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST MONDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...N WINDS OF 5 TO 15 KT WILL INCREASE TO 20 30 KT SUNDAY MORNING. A FEW GUSTS TO 35 KT ARE POSSIBLE IN THE WESTERN PORTION SUNDAY AFTERNOON. THESE GUSTS WILL SPREAD ACROSS THE ZONE AND MAY COVER THE ENTIRE ZONE ON MONDAY. * WAVES...WIND WAVES AND FRESH SWELL WILL GRADUALLY BUILD TO AROUND 12 TO 14 FT BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ470-112300- /O.CON.KEKA.GL.W.0038.111211T2300Z-111212T2300Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 652 AM PST SUN DEC 11 2011 ...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST MONDAY... A GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 PM PST MONDAY. * WINDS...NORTH WINDS OF 10 TO 20 KT WILL GRADUALLY INCREASE TO 20 TO 30 KT BY SUNDAY MORNING. GUSTS TO 35 KT ARE EXPECTED IN THE AFTERNOON. * WAVES...WIND WAVES AND FRESH SWELL WILL GRADUALLY BUILD TO AROUND 12 TO 14 FT BY MONDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ455-112300- /O.EXB.KEKA.SC.Y.0101.111212T0200Z-111213T0600Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 652 AM PST SUN DEC 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST MONDAY. * WINDS...NORTH WINDS AND WIND WAVES ARE EXPECTED TO INCREASE SUNDAY AFTERNOON TO 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-112300- /O.EXT.KEKA.SC.Y.0101.111212T0200Z-111213T0600Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 652 AM PST SUN DEC 11 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 10 PM PST MONDAY. * WINDS...NORTH WINDS AND WIND WAVES ARE EXPECTED TO INCREASE SUNDAY AFTERNOON TO 15 TO 25 KT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 10, 9:25 AM PST, 5 hours 38 minutes earlier.
Area forecast discussion, Dec 10, 9:25 AM PST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 925 AM PST SAT DEC 10 2011 .SYNOPSIS...ANOTHER DRY DAY CAN BE EXPECTED TODAY WITH AREAS OF MORNING FOG GIVING WAY TO PARTIAL AFTERNOON CLEARING. CLOUDS WILL INCREASE TONIGHT INTO SUNDAY AS A WEAK DISTURBANCE MOVES THROUGH. THIS WILL BRING AN INCREASE IN WINDS AND A SLIGHT CHANCE OF RAIN. OTHERWISE...DRY WEATHER IS EXPECTED TO LAST INTO THE MIDDLE OF THE COMING WEEK. && .UPDATE...WEAK OFFSHORE GRADIENT HAS CLEARED FG ALONG THE REDWOOD COAST N OF ORICK THIS MORNING. VIS IMAGERY ALSO SHOWS LOW CLOUDS ACROSS THE N COAST INTERIOR AND UPPER TRINITY VALLEYS. ISSUED A QUICK UPDATE TO REFLECT CURRENT SKY TRENDS...OTHERWISE CURRENT FCST ON TRACK. && .AVIATION...FOR TODAY WEAK OFFSHORE FLOW HAS CLEARED THINGS OUT MORE ALONG THE DEL NORTE COUNTY COAST AND AT KCEC THAN ORIGINALLY EXPECTED. EXPECT KACV AND THE HUMBOLDT COUNTY COAST WILL FOLLOW AS THE CLEARING MOVES SOUTH ALONG THE COAST. EXPECT THIS CLEARING WILL LAST THROUGH EARLY TO MID AFTERNOON WHEN THE SEA BREEZE IS EXPECTED TO TURN THE WINDS ONSHORE AGAIN. WITH SIGNIFICANT CLOUD COVER JUST OFFSHORE EXPECT A RETURN TO IFR TO LIFR CONDITIONS SHORTLY AFTER THE WIND SWITCH. EXPECT THESE CLOUDS WILL REMAIN IN PLACE THROUGH 18Z SUN. LATER IN THE DAY ON SUNDAY TROUGH PASSAGE IS EXPECTED TO BRING A RETURN TO VFR CONDITIONS WITH INCREASED MIXING. MKK && .PREV DISCUSSION...ISSUED 340 AM PST SAT DEC 10 2011...SHORT TERM...EXTENSIVE AREA OF LOW CLOUDS AND FOG CONTINUES OVER THE COASTAL WATERS AND ALONG THE COASTLINE. FOG HAS ALSO EXPANDED INTO SOME INTERIOR VALLEYS...A RESULT OF BOTH ADVECTION AND RADIATIONAL COOLING. THE FOG SHOULD ONCE AGAIN ERODE DURING THE MORNING HOURS...WILL LOCATIONS ALONG THE IMMEDIATE COAST CLEARING LAST. LIGHT OFFSHORE FLOW WILL TURN MORE ONSHORE DURING THE AFTERNOON...WITH FOG AGAIN SPREADING BACK INLAND. UPPER LEVEL DISTURBANCE STILL ON TRACK FOR DIPPING S OVER THE E PAC BEFORE AN UPPER LOW BRIEFLY CUTS OFF W OF THE SOCAL COAST. MOST OF THE MOISTURE WITH THE DISTURBANCE WILL REMAIN OFFSHORE THE NW PAC COAST...THEN WRAP CLOSER TO THE UPPER LOW CIRCULATION S OF THE AREA. AS A RESULT...MINIMAL PRECIP CHANCES ARE EXPECTED OVER LAND. A BIT OF SNOW STILL EXPECTED TO MIX WITH THE RAIN SUN OR SUN NIGHT IN HIGHER ELEVATIONS...BUT QPF IS EXPECTED TO BE MINIMAL AND NO SNOW ACCUMULATION IS EXPECTED. LONG TERM...MODELS TRENDING DRIER AND LATER WITH NEXT DISTURBANCE. HAVE SHIFTED POPS AHEAD AND TIME AND KNOCKED THEM DOWN A BIT. STILL LOOKS LIKE BEST PRECIP CHANCES WILL BE OVER THE N PORTION OF THE AREA...BUT STILL LOOKS POSSIBLE THAT MOST OF THE PRECIP MAY BYPASS THE AREA. ECMWF MODEL LOOKS TO BE THE STRONGEST WITH THE DISTURBANCE WITH A CLOSED UPPER LOW APPROACHING BY THU AND FRI. GFS DEPICTS A RIDGE CLOSER TO THE PAC COAST WITH A MUCH WEAKER SHORTWAVE. /SEC && .MARINE...THE LIGHT WIND PATTERN WILL CONTINUE TODAY BEFORE GRADUALLY INCREASING FROM THE NORTH TONIGHT INTO SUNDAY MORNING. THE NORTHERLIES WILL THEN INCREASE MORE RAPIDLY SUNDAY NIGHT BEHIND A PASSING UPPER TROUGH. SOME GALE FORCE GUSTS ARE LIKELY ACROSS THE OUTER WATERS SUNDAY NIGHT THROUGH EARLY MONDAY BUT LOOK TO BE INFREQUENT AND GIVEN THE MARGINAL NATURE OF IN RESPECT TO WARNING CRITERIA OPTED TO REFRAIN FROM ISSUING A WATCH. HOWEVER DEPENDING ON THE RESULTING PERIOD OF COMBINED SEAS A HAZ SEAS WATCH/WARNING MAY NEED TO CONSIDERED AS WELL. THE CURRENT LONG PERIOD NORTHWEST SWELL WILL PERSIST THROUGH SUNDAY BEFORE BEING CONTAMINATED BY THE RESULTING WIND WAVE AND DEVELOPING FRESH SWELL FROM THE NORTHERLIES. && .EKA WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Dec 10, 4:43 AM PST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 443 AM PST SAT DEC 10 2011 CAZ001>004-076-111245- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 443 AM PST SAT DEC 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 3:03 PM PST | Gale Warning | EKA | 48 hr | |
| Dec 10, 3:03 PM PST | Small Craft Advisory | EKA | 57 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.